What Causes Stomach Gas From Antibiotics

If you get tummy aches and gas often, you might want to analyze why this keeps happening. You can actually get stomach gas from antibiotics. It is sometimes necessary to take medicines to control symptoms or to treat a condition. Medicines that counter infections can also cause GI side-effects such as gas pain, nausea, diarrhea, bloating and nausea. Sometimes taking probiotics decrease symptoms.

Medicines can upset the stomach’s bacteria balance. Everyone has bacterium in their body including you. Medications that are used to kill bad bacteria that make us sick can also destroy good bacteria that reside in your digestive and intestinal track. This is why symptoms such as nausea, diarrhea and gas are triggered after being on antibiotics to cure an ailment.

Good bacteria in the digestive track and intestines can be credited with producing important nutrients such as vitamin B. If you take too much pills to kill bad bacteria, you will also lessen the amount of benefits you get from the good variety. When both good and bad bacteria die inside you, yeast grows uncontrollably. Too much yeast can actually puncture your digestive tract.

Too much yeast in your GI can also lead to preferential diet which can make you eat more of certain types of food like pasta, carbohydrates, bread, and sugar. This habit, if continued for long periods can lead to weight gain or obesity. When your diet suddenly changes, your digestive organs also go through a traumatic change which can lead to symptoms like gas and diarrhea.

The level of discomfort in the GI and irregular bowel movements can be different depending on the medicines you take or the kind of bacteria your medication is designed to kill. There are medicines that cause diarrhea by speeding up intestinal motility. Other drugs can create an imbalance of healthy and bad bacteria in your stomach and intestines causing gas, pain, and other symptoms.

In rare cases, a dangerous bacteria, the Clostridium Difficile, can reside in your intestines after good bacteria has been killed by antibiotics. To avoid things like these from happening, try to take medicines on a full stomach unless your doctor specifically instructs you to take your pills on an empty stomach. When your tummy contains food, this cushions the direct negative effects of medication on your stomach and intestines.

Medication, especially those taken to fight infections, bacteria and viruses, can have adverse effects on your health. You might be better off using alternative treatments to counteract illness if antibiotic medicines will also harm you. These prescription drugs should only be used if a physician prescribes them or if there are no other options to cure your disease.

Feeling bloated can happen more frequently when high doses of antibiotics are used. It is also likely to occur when you take medicines on an empty tummy. If you can help it, take medication only when you have to and try to have it after a meal unless your doctor says otherwise. You can also ask your physician about drugs you can take to avoid negative side-effects in your GI.

Leave a Reply

Your email address will not be published. Required fields are marked *